MAUDE Adverse Event Report: CAREFUSION ALARIS® PUMP MODULE ADMINISTRATION SET; SET,ADMINISTRATION,INTRAVASCULAR

CAREFUSION ALARIS® PUMP MODULE ADMINISTRATION SET; SET,ADMINISTRATION,INTRAVASCULAR
Model Number C24111E
Medical Device Problem Codes Obstruction of Flow (2423); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The devices have been received and the evaluation is pending.A follow up report will be submitted with investigation results once the evaluation has been completed.
 
Event or Problem Description
It was reported that the nurse primed the tubing with an iron sucrose 300mg in normal saline 250ml, placed it into the pump module and it alarmed occlusion immediately.The nurse opened the door and noticed a bulge in the pumping segment.The nurse stated that all clamps were open and there were no iv flushes performed.The tubing was replaced and medication infused on the existing pump module with no further problems.The customer reported that there was no patient harm, delay in care or additional treatment required.
 
Additional Manufacturer Narrative
The customer report of a balloon in pump segment was confirmed.During visual inspection it was immediately observed that there was a bulge along the silicone segment component directly underneath the upper fitment component.During functional testing it was observed that the silicone segment bulged at the area directly underneath the upper fitment component.Pressure testing confirmed the customer's report.The root cause of the customer's report is unknown.
 
Event or Problem Description

Brand Name
ALARIS® PUMP MODULE ADMINISTRATION SET
Common Device Name
SET,ADMINISTRATION,INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key8610480
Report Number9616066-2019-01361
Device Sequence Number13998353
Product Code FPA
UDI-Device Identifier10885403220937
UDI-Public10885403220937
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K944320
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberC24111E
Device Catalogue NumberC24111E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/06/2019
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/14/2019
Supplement Report FDA Received Date07/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8100,8015, TD (B)(6) 2019; 8100,8015, TD (B)(6) 2019
Patient Age65 YR